Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 3, 2025, 9:47 AM PST for Nye County, Nevada. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 9:47 AM PST (17:47 UTC)
- Expired
- Mar 3, 2025, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS75 KLKN 031747 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 947 AM PST Mon Mar 3 2025 NVZ040-040300- /O.NEW.KLKN.WI.Y.0007.250303T1747Z-250304T0300Z/ Northwestern Nye- Including the cities of Tonopah, Round Mountain, and Manhattan 947 AM PST Mon Mar 3 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northwestern Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86
1 follow-up statement
176 WWUS75 KLKN 040237 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 637 PM PST Mon Mar 3 2025 NVZ040-040345- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-250304T0300Z/ Northwestern Nye- Including the cities of Tonopah, Round Mountain, and Manhattan 637 PM PST Mon Mar 3 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds are below advisory levels and expected to continue to weaken the remainder of this evening and overnight. The wind advisory is being allowed to expire at 7 PM PST. $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 12:01 AM PST, 9 hours 46 minutes earlier.
Area forecast discussion, Mar 3, 12:01 AM PST, 9 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 1201 AM PST Mon Mar 3 2025 .SYNOPSIS... A storm system will impact Northern and Central Nevada today into tonight, resulting in periods of precipitation. Snow levels will start at the valley floor this morning, before rising to around 5,500 feet this afternoon. Most precipitation will fall this morning. The morning commute will be very difficult. The next storm system may impact the region during the middle of the week. && .SHORT TERM...Today through Tuesday night An upper-level area of low pressure over Northern Nevada will move eastward into the Great Basin this afternoon. The commute this morning will be very difficult in most areas to nearly impossible over passes and summits. Ten to fifteen inches of snow is expected along Highway 50 over Austin Summit and Bob Scotts Summit this morning. Five to ten inches of snow is anticipated along Interstate 80 over Emigrant Pass this morning. If you plan to travel this morning, consider alternate strategies. If you must travel this morning, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Snow should change to rain this afternoon in lower elevations along the valley floor, such as Elko, Winnemucca, Battle Mountain, and Carlin. Precipitation will change back to all snow this evening, before ending early tonight. Strong northwest wind gusts are expected in Northwestern Nye County this afternoon into this evening. Travel will be difficult, particularly for high profile vehicles. Highways affected include, but are not limited to Highway 6. A Wind Advisory is in effect from 10 AM PST this morning until 7 PM PST this evening. A ridge of high pressure will move eastward over the Silver State Tuesday and Tuesday night. High temperatures throughout Northern and Central Nevada Tuesday afternoon will be around five degrees warmer than this afternoon. Despite this warming trend, maximum temperatures across Northern and Central Nevada Tuesday afternoon will be about five degrees below normal for this time of year. .LONG TERM...Wednesday through next Monday Trough energy over the eastern Pacific Ocean Tuesday night progresses westward centering along the west coast by Wednesday afternoon. Ahead of the approaching trough, southwesterly flow aloft increases over NV on Wednesday. Valley rain and mountain snow moves in over western portions of the CWA Wednesday morning with precipitation expected to expand NE across the entire CWA by Wednesday afternoon. Rain changes over to snow in valleys Wednesday night into Thursday morning. Cooler on Thursday with the trough centering over Nevada and the inter-mountain west. Thursday evening showers across the CWA begin to taper off as the system exits to the east, with all showers ending by Friday afternoon. Latest guidance has storm total precipitation from 10 AM Wednesday through 10 AM Friday ranging from 1 to 6 inches in valleys, with 1 to 2 feet in the higher mountain areas. Dry conditions are expected across the CWA Friday evening through at least Sunday afternoon. && .AVIATION... Precipitation continues at all sites except KTPH, which will still see VCSH from 09Z to 21Z. Visibility with this system has been reported below 1SM at KBAM, KEKO and KELY and is expected to do so again at all sites except KTPH. Ceilings are also low at all sites except KTPH and are expected to remain at or below 2000 feet until at least 21Z. KTPH can generally expect VFR conditions through the entire TAF period, although the possibility of short- lived below VFR conditions cannot be ruled out between 09Z and 21Z. Strong winds are anticipated on Monday at KTPH, with peak gusts up to 45 knots, and ELY, with peak gusts up to 25 knots. KWMC is AMD NOT SKED due to communication disruption && .LKN Watches/Warnings/Advisories... Winter Weather Advisory until 10 AM PST Monday Humboldt... Northern Lander and Northern Eureka. Winter Weather Advisory until 10 PM PST Monday Northern Elko... Southwest Elko. Winter Storm Warning until 4 AM PST Tuesday Ruby Mountains and East Humboldt Range in Elko. Winter Storm Warning until 10 PM PST Monday Northern Lander and Northern Eureka...Southern Lander and Southern Eureka. Wind Advisory from 10 AM to 7 PM PST Monday Northwestern Nye. && 87/96/94
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.